MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ MYCO/F LYTIC CULTURE VIALS; SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ MYCO/F LYTIC CULTURE VIALS; SYSTEM, BLOOD CULTURING
Catalog Number 442288
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone #: (b)(6).Pma/510(k)# k970512, k970333.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bactec¿ myco/f lytic culture vials they showed false negatives for hiv.This is a report of two occurrences.No false results were reported out to the clinician or the patient.The following information was provided by the initial reporter: they are reporting a query or potentially an issue identified with use of the myco f lytic bottle 442288 for a hiv positive patient.Essentially the patient sample had one bottle removed in error earlier than the protocol (42 days) as negative and the second bottle was then removed @ 43.5 days also as negative.Because one bottle had been removed early they did a terminal auramine test and it was positive.They sent the samples to st.James hospital dublin and while intermittent for whatever primary test method used i believe, st.James eventually reported both bottles as positive for mycobacterium genavense (m.Genavense).
 
Additional Manufacturer Narrative
The following fields were updated: b5.It was reported that while using bd bactec¿ myco/f lytic culture vials they showed false negatives for hiv.This is a report of two occurrences.No false results were reported out to the clinician or the patient.The following information was provided by the initial reporter: they are reporting a query or potentially an issue identified with use of the myco f lytic bottle 442288 for a hiv positive patient.Essentially the patient sample had one bottle removed in error earlier than the protocol (42 days) as negative and the second bottle was then removed @ 43.5 days also as negative.Because one bottle had been removed early they did a terminal auramine test and it was positive.They sent the samples to (b)(6) hospital and while intermittent for whatever primary test method used i believe, (b)(6) eventually reported both bottles as positive for mycobacterium genavense (m.Genavense).The bottles were loaded in march so the bottles were not expired at the time of use.H6.Investigation summary: catalog 442288.Batch no.1188588 expired.Customer reported a false negative result.Neither photos nor returned good samples were received.Upon further evaluation it was noticed that complaint received was from a product already expired.No investigation can be conducted to the retention samples since its past its expiry date.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.The batch history record could not be reviewed since the lot is expired, nonetheless batch history records are always reviewed prior to product release.Product insert warnings and precautions sections states that prior to use, each vial should be examined for evidence of contamination such as cloudiness, bulging or depresses septum, or leakage.Vials showing evidence of contamination should not be used.Also prior to use, the user should examine the vial for evidence of damage or deterioration.Vials displaying turbidity, contamination, or discoloration (darkening) should not be used.The specimen must be collected using sterile techniques to reduce the chance of contamination.Quality control requirements must be performed in accordance with applicable local, state and/or federal regulations or accreditation requirements and laboratory¿s standard quality control procedures.It is recommended that the user refer to pertinent clsi guidance and clia regulations for appropriate quality control practices.Do not use culture vials past their expiration date.Do not use culture vials that exhibit any cracks or defects; discard the vial in the appropriate manner.The plots did not show any unusual characteristics or indicate a problem with the media or instrument.Complaint is unconfirmed.No corrective actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigational process.
 
Event or Problem Description
It was reported that while using bd bactec¿ myco/f lytic culture vials they showed false negatives for hiv.This is a report of two occurrences.No false results were reported out to the clinician or the patient.The following information was provided by the initial reporter: they are reporting a query or potentially an issue identified with use of the myco f lytic bottle 442288 for a hiv positive patient.Essentially the patient sample had one bottle removed in error earlier than the protocol (42 days) as negative and the second bottle was then removed @ 43.5 days also as negative.Because one bottle had been removed early they did a terminal auramine test and it was positive.They sent the samples to (b)(6) hospital and while intermittent for whatever primary test method used i believe, (b)(6) eventually reported both bottles as positive for mycobacterium genavense (m.Genavense).The bottles were loaded in march so the bottles were not expired at the time of use.

Brand Name
BD BACTEC¿ MYCO/F LYTIC CULTURE VIALS
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14962289
Report Number2647876-2022-00169
Device Sequence Number5395417
Product Code MDB
UDI-Device Identifier00382904422882
UDI-Public382904422882
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Catalogue Number442288
Device Lot Number1188588
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown